Cyclic splittings of finitely presented groups and the canonical JSJ decomposition

E. Rips, Z. Sela

Research output: Contribution to journalArticlepeer-review

93 Scopus citations

Abstract

We borrow the Jaco-Shalen-Johannson notion of characteristic submanifolds from 3-dimensional topology to study cyclic splittings of finitely presented groups. The canonical JSJ decomposition we construct generalizes the one introduced in [Se1] for (Gromov) hyperbolic groups.

Original languageAmerican English
Pages (from-to)53-109
Number of pages57
JournalAnnals of Mathematics
Volume146
Issue number1
DOIs
StatePublished - Jul 1997

Fingerprint

Dive into the research topics of 'Cyclic splittings of finitely presented groups and the canonical JSJ decomposition'. Together they form a unique fingerprint.

Cite this